Alert archive / New York / Frost Advisories in 2015
Frost Advisory 3, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 23, 2015, 3:32 AM EDT for Suffolk County, New York. It took effect at Oct 24, 2015, 12:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2015, 3:32 AM EDT (07:32 UTC)
- In effect from
- Oct 24, 2015, 12:00 AM EDT
- Expired
- Oct 24, 2015, 3:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS71 KOKX 230732 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 332 AM EDT FRI OCT 23 2015 ...NEAR FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING ACROSS MOST OF EASTERN LONG ISLAND... NYZ079-081-232100- /O.NEW.KOKX.FR.Y.0003.151024T0400Z-151024T1300Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 332 AM EDT FRI OCT 23 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. * LOCATIONS...EASTERN SUFFOLK COUNTY ON LONG ISLAND. * HAZARDS...AREAS OF FROST. * TEMPERATURES...MOSTLY IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...VEGETATION SENSITIVE TO NEAR FREEZING TEMPERATURES COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
2 follow-up statements
676 WWUS71 KOKX 232019 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 419 PM EDT FRI OCT 23 2015 ...NEAR FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING ACROSS MOST OF EASTERN LONG ISLAND... NYZ079-081-240900- /O.CON.KOKX.FR.Y.0003.151024T0400Z-151024T1300Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 419 PM EDT FRI OCT 23 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * LOCATIONS...EASTERN SUFFOLK COUNTY ON LONG ISLAND. * HAZARDS...AREAS OF FROST. * TEMPERATURES...MOSTLY IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...VEGETATION SENSITIVE TO NEAR FREEZING TEMPERATURES COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
540 WWUS71 KOKX 240715 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 AM EDT SAT OCT 24 2015 ...FROST ADVISORY CANCELLED... NYZ079-081-240815- /O.CAN.KOKX.FR.Y.0003.000000T0000Z-151024T1300Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 315 AM EDT SAT OCT 24 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE UPPER 30S TO LOWER 40S...WITH ONLY LOCAL AREAS FALLING INTO THE MID 30S. WIDESPREAD FROST IS NO LONGER EXPECTED. THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 23, 2:59 AM EDT, 33 minutes earlier.
Area forecast discussion, Oct 23, 2:59 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
259 AM EDT FRI OCT 23 2015
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN THROUGH SATURDAY. A COLD FRONT WILL
MOVE ACROSS ON SUNDAY...THEN HIGH PRESSURE WILL RETURN MONDAY
INTO TUESDAY. ANOTHER COLD FRONT WILL MOVE ACROSS WEDNESDAY NIGHT
INTO THURSDAY...THEN HIGH PRESSURE WILL BUILD BACK ON FRIDAY.
&&
.NEAR TERM /THROUGH TODAY/...
COLD FRONT NOW TO THE SOUTH...WITH N FLOW GUSTING TO 25-25 MPH AND
MOSTLY CLEAR SKIES IN ITS WAKE. ADJUSTED OVERNIGHT LOWS UP
SLIGHTLY...WITH 45-50 INLAND AND LOWER/MID 50S NYC METRO AND AT
THE COAST.
GUSTY N FLOW WILL CONTINUE THROUGH THE DAY TODAY UNDER SUNNY
SKIES...WITH HIGHS RANGING FROM 55-60 INLAND TO THE LOWER 60S NYC
METRO...SLIGHTLY ABOVE WARMER MOS GUIDANCE NUMBERS.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
THE HIGH WILL BUILD OVER THE AREA TONIGHT...WITH DIMINISHING
WINDS VEERING TO THE NE. WHILE SKIES WILL BE CLEAR...WINDS JUST
OFF THE DECK WILL STILL BE AROUND 15 KT...SO SIDED WITH WARMER
GUIDANCE AGAIN FOR TONIGHT...WITH LOWER 40S NYC METRO...30S MOST
ELSEWHERE...AND UPPER 20S IN THE VALLEYS WELL NORTH/WEST OF NYC.
WILL ISSUE FROST ADVY FOR ERN LONG ISLAND WHERE THE GROWING
SEASON HAS NOT YET ENDED IN MOST SPOTS OUTSIDE THE PINE BARRENS
REGION.
AS THE HIGH SLIDES EAST ON SAT...WINDS WILL TURN ONSHORE AND LOW
LEVELS WILL MOISTEN UP BENEATH A SUBSIDENCE INVERSION ASSOCIATED
WITH THE HIGH. NAM A LITTLE TOO AGGRESSIVE WITH MOISTURE
RETURN...BUT STILL THINK LOW CLOUDS WILL DEVELOP IN THE AFTERNOON
BENEATH THE INVERSION...ESPECIALLY ACROSS LONG ISLAND AND PARTS OF
COASTAL CT WHERE A FEW SPITS OF LIGHT RAIN OR DRIZZLE MAY EVEN BE
POSSIBLE BY LATE DAY. HIGH TEMPS WILL BE IN THE MID/UPPER 50S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
CHANCE FOR SOME LIGHT RAIN OR DRIZZLE CONTINUES INTO SAT EVENING.
AS A COLD FRONT APPROACHES...THE CHANCE OF SHOWERS WILL INCREASE
SATURDAY NIGHT INTO SUNDAY. RAINFALL TOTALS WILL BE VERY LIGHT
WITH THE PASSAGE OF THIS FRONT. HIGHS ON SUNDAY WILL BE IN THE LOW
TO MID 60S...WHICH IS ABOVE NORMAL FOR THIS TIME OF YEAR. HIGH
PRESSURE BUILDS BACK ACROSS THE AREA ON MONDAY AND TUESDAY...WITH
SLIGHTLY BELOW NORMAL TEMPERATURES. ANOTHER COLD FRONT APPROACHES
THE AREA ON WEDNESDAY AND THURSDAY. THIS FRONTAL SYSTEM HAS THE
POTENTIAL TO PROVIDE THE AREA WITH MORE SIGNIFICANT RAINFALL...AS
IT IS ABLE TO TAP INTO SUBTROPICAL MOISTURE. TEMPERATURES ON
WEDNESDAY AND THURSDAY WILL BE CLOSER TO NORMAL FOR THIS TIME OF
YEAR.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT WAS SOUTH OF LONG ISLAND AT 05Z WITH HIGH PRESSURE
CENTERED NORTH OF THE GREAT LAKES. THE HIGH BUILDS EAST
THROUGH THE FORECAST PERIOD.
VFR.
A NORTHWEST TO NORTH FLOW CONTINUES OVERNIGHT...TO THE RIGHT OF 310
MAGNETIC. THERE WILL BE GUSTS TO AROUND 20 KT UNTIL AROUND 08Z.
GUSTS SUBSIDE UNTIL FRIDAY MORNING...13Z TO 14Z...WHEN GUSTS WILL
BECOME FREQUENT...20 TO 25 KT. LATE IN THE AFTERNOON GUSTS BEGIN
TO DIMINISH AND END 23Z TO 01Z.
.OUTLOOK FOR 06Z SAT THROUGH TUE...
.SAT...VFR. NE FLOW...BECOMING S. MVFR CEILINGS ARE POSSIBLE LATE IN
THE DAY ALONG THE SOUTH SHORE OF LONG ISLAND.
.SUN...VFR. CHC OF SHOWERS WITH MVFR CONDITIONS.
.MON-TUE...VFR.
&&
.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS. COLD FRONT HAS PASSED
TO THE SOUTH...WITH NW FLOW GUSTING UP TO 25 KT IN ITS
WAKE...MOSTLY OVER THE OCEAN WHERE SCA CONTINUES...BUT ALSO
OCCASIONALLY ACROSS FAR ERN LONG ISLAND SOUND AND THE BAYS OF
EASTERN LONG ISLAND. THE REMAINING WATERS WILL GUST JUST BELOW
CRITERIA. MAY NEED TO EXTEND SCA INTO TONIGHT FOR THE OCEAN
ESPECIALLY E OF MORICHES INLET...WHERE 5-FT SEAS COULD LINGER VIA
A LONGER FETCH AS WINDS VEER NE...PERHAPS ELSEWHERE AS COLDER AIR
OVERSPREADS WARMER WATERS AND PRODUCES STRONGER WINDS THAN
OTHERWISE MIGHT BE EXPECTED.
&&
.HYDROLOGY...
AN APPROACHING FRONTAL SYSTEM HAS THE POTENTIAL TO BRING
SIGNIFICANT RAINFALL BEGINNING WED NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...FIG/GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...FIG
AVIATION...MET
MARINE...FIG/GOODMAN
HYDROLOGY...FIGHazardous weather outlook, Oct 22, 3:38 AM EDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 338 AM EDT THU OCT 22 2015 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-230800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 338 AM EDT THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
Nearby
Frost Advisories in New York, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.